The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (250 KB) | Metadata | Table of Contents | ZAA summary
Volume 20, Issue 2, 2001, pp. 359–377
DOI: 10.4171/ZAA/1021

Published online: 2001-06-30

Hyperbolic Limit of Parabolic Semilinear Heat Equations with Fading Memory

V. Pata[1]

(1) Politecnico di Milano, Italy

This paper is devoted to the comparison of two models describing heat conduction with memory, arising in the frameworks of Coleman-Gurtin and Gurtin-Pipkin. In particular, the second model entails an equation of hyperbolic type, where the dissipation is carried out by the memory term solely, and can be viewed as the limit of the first model as the coefficient $\omega$ of the laplacian of the temperature tends to zero. Results concerning the asymptotic behavior, with emphasis on the existence of a uniform attractor, are provided, uniformly in $\omega$. The attractor of the hyperbolic model is shown to be upper semicontinuous with respect to the family of attractors of the parabolic models, as $\omega$ tends to zero.

Keywords: Heat equation, materials with memory, non-autonomous dynamical systems, uniform absorbing sets, uniform attractors, Hausdorff semidistance, upper semicontinuity of a family of attractors

Pata V.: Hyperbolic Limit of Parabolic Semilinear Heat Equations with Fading Memory. Z. Anal. Anwend. 20 (2001), 359-377. doi: 10.4171/ZAA/1021